MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT

BIOMERIEUX, INC. VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of obtaining a false positive cefoxitin screen result for staphylococcus aureus while testing a patient isolate using the vitek® 2 ast-gp67 test kit (reference #22226, lot # 1321260213).Ast-gp67 results: cefoxitin screen: positive.Oxacillin: mic = 0.5.Alternate method results: pbp2a: negative.No repeat testing was performed.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of obtaining a false positive cefoxitin screen result for staphylococcus aureus while testing a patient isolate using the vitek® 2 ast-gp67 test kit (reference #22226, lot # 1321260213).The customer's isolate was not able to be submitted for investigational testing.Submittal of the isolate is required in order to confirm a vitek® 2 discrepancy compared to the reference method.A review of complaints did not indicate a trend for this card lot.Vitek 2 ast-gp67, lot 1321260213 met final qc release criteria.The lot passed qc performance testing.No further investigation could be performed without the isolate for investigational testing.See h10 for addtl mfg narrative.

Brand Name
VITEK 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9882339
Report Number1950204-2020-00100
Device Sequence Number2320492
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Catalogue Number22226
Device Lot Number1321260213
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1